6 Tricks to Dealing with Oxycodone Withdrawal & Feeling Better
Going through withdrawal from oxycodone was one of the most difficult experiences of my life, but I’m so glad I was able to come out on the other end stronger and no longer struggling with my desire to abuse opioids. If you or someone you love is suffering from an addiction, call 800-530-0431Who Answers? today.
Experiencing Oxycodone Withdrawal
Because oxycodone withdrawal isn’t life threatening like certain other types of withdrawal syndromes, many people believe it isn’t that severe. But when I went through it, the amount of pain I experienced was immense, and the other symptoms were also extremely difficult to bear. That’s why it’s so much easier to go through oxycodone withdrawal when you seek the help you need.
Go to Treatment
If you have been abusing the drug like I was, it isn’t safe to try to stop using without the proper treatment. Without a medication that can treat your symptoms, you will experience intense and painful withdrawal effects. This is why drugs like methadone and buprenorphine are usually very effective for treating withdrawal and for longer maintenance programs.
Also, it is extremely important to seek treatment for your addiction, not just for your dependence. Many people relapse back to opioid abuse after detox, and because their tolerance is so much lower, they overdose as a result.
Ask Your Loved Ones for Help
Don’t feel like you have to go through withdrawal all on your own. Addiction is a dangerous disease, and you will need everyone in your life to help you fight it. Your friends, family members, and anyone else who you can trust to help you through withdrawal will be a huge asset to your recovery.
Try not to stay alone in your home while you are going through detox. I stayed with my family because I usually live alone in an apartment, and it was much safer this way. My loved ones were able to talk to me whenever I felt like using, and I stayed strong because they were with me.
Give Yourself Time to Recover
Especially when you’re going through withdrawal, don’t feel like you need to take on all the normal aspects of your day-to-day life. If you can, take some time off of work and school so you can rest and heal. Think of it this way: withdrawal from oxycodone is like having the flu. Would you go to work and school if you had the flu? No. You would stay home and rest.
Drink Plenty of Water
When you go through withdrawal, you’re likely to experience nausea, vomiting, and diarrhea. You will also sweat more often than usual. All of these symptoms will lead toward dehydration if you’re not careful. In order to avoid this possibility, make sure you drink lots of water in order to stay hydrated.
Going through oxycodone withdrawal can cause depressive symptoms. This was one of the most difficult parts of the experience for me. In order to fight these effects, I tried extra hard to stay positive. I asked my friends and family to help cheer me up when I was feeling down, I watched my favorite comedy movies and TV shows, and I tried to think about how much better I would feel once the withdrawal effects finally wore off.
If these methods don’t work, though, it is really important to seek help for depressive symptoms, especially if they become severe. Some individuals actually do experience suicidal thoughts during opioid withdrawal, so you should absolutely seek professional help if necessary (National Library of Medicine). You may need antidepressants or another form of treatment in order to avoid experiencing severe symptoms.
You Can Get Through Withdrawal
Though it may seem impossible now, with the help of those around you and professional treatment, you too can get through oxycodone withdrawal and feel better. Recovery takes time, and one of the first steps is a safe and effective detox.
If you want to find a rehab center where you can safely recover from withdrawal and start treatment for addiction, call 800-530-0431Who Answers? now. Treatment advisors are standing by to match you with the best option for your current needs.